Journal Article

Stark width regularities within magnesium spectral series

Irinel Tapalaga, Ivan P. Dojčinović and Jagoš Purić

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 415, issue 1, pages 503-512
Published in print July 2011 | ISSN: 0035-8711
Published online July 2011 | e-ISSN: 1365-2966 | DOI:
Stark width regularities within magnesium spectral series

More Like This

Show all results sharing this subject:

  • Astronomy and Astrophysics


Show Summary Details


The dependences of electron- and proton-impact Stark width on the upper-level ionization potential within different series of neutral magnesium spectral lines have been evaluated and discussed. Dependences similar to those previously found for the electron-impact contribution were also obtained for the proton-impact contribution to the Stark broadening parameters. The emphasis is on the fine-structure influence on the studied Stark parameter dependences. The relations found can be used in both cases for the prediction of new Stark broadening data, thus avoiding much more complicated procedures.

Keywords: atomic data; line: profiles; opacity; plasmas; radiative transfer

Journal Article.  4495 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.